Thunderstorm Wind, Lee
- When
- May 26, 1:30 AM EST
- Where
- Lee County, Ewing
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.633, -83.417
A few trees were reported down in Ewing.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees were reported down in Ewing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 25, 8:37 PM EST, 4 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 937 PM EDT THU MAY 25 2006 .DISCUSSION...UPDATE OF ZFPMRX TO INCLUDE SEVERE THUNDERSTORM WATCH FOR SWRN VA UNTIL 3AM EDT. POP AND WEATHER GRIDS EDITED TO REFLECT A NW TO SE GRADIENT AS LINEAR MCS APPROACHES FROM KY AND OH. POPS PUSHED UP TO UPPER END OF LIKELY FOR SWRN VA...AND ALSO NUDGED UP SLIGHTLY FOR NRN PLATEAU AND MUCH OF NE TN WHERE EXPECT GOOD COVERAGE...BUT LESS THREAT OF SEVERE. GRIDS AND WEB PRODUCTS ALSO FRESHENED WITH LATEST SURFACE DATA... PLUS SATELLITE/RADAR TRENDS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...SEVERE THUNDERSTORM WATCH UNTIL 26/07Z. && TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT THU MAY 25 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON- KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA- 530 AM EDT (430 AM CDT) THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A WARM FRONT ACROSS THE TENNESSEE VALLEY WILL SLOWLY LIFT NORTHEAST TODAY. INCREASING SOUTHWEST LATER TODAY WILL TRANSPORT WARM... MOIST...AND UNSTABLE AIR ACROSS THE REGION AND FOCUS ALONG THE WARM FRONT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT WITH THE MAIN CONCERN BEING DAMAGING WINDS AND LARGE HAIL UP TO PENNY SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY. BREEZY SOUTHWEST WINDS AHEAD OF THE FRONT WILL CONTINUE TO PULL WARM...MOIST AND UNSTABLE AIR ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. AS THE WEAK FRONT MOVES ACROSS THE REGION FRIDAY AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP. DUE TO THE STRONG WINDS AND COOL AIR ALOFT...SOME OF THE STORMS MAY BECOME SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL AND DAMAGING WINDS. A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE AREA THIS WEEKEND ENDING THE THUNDERSTORMS CHANCES FOR SUNDAY AND MONDAY. MORE SUMMER- LIKE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND OVERNIGHT...BUT A BETTER CHANCE EXISTS FOR FRIDAY AFTERNOON AND EVENING. DH
The Knoxville radar (KMRX), 52 km away, was scanning. The volume nearest the first event began at 06:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510385.